Alert archive / Idaho / Wind Advisories in 2011

Wind Advisory 14, NWS Pocatello, ID

April 17, 2011

NWS Pocatello, ID issued this wind advisory at Apr 17, 2011, 9:17 AM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2011, 9:17 AM MDT (15:17 UTC)
Expired
Apr 17, 2011, 8:26 PM MDT
In force
11 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

935 
WWUS75 KPIH 171517
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
917 AM MDT SUN APR 17 2011

IDZ020-021-180300-
/O.NEW.KPIH.WI.Y.0014.110417T1517Z-110418T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT...
MASSACRE ROCKS
917 AM MDT SUN APR 17 2011

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* WINDS: SUSTAINED 30 MPH WITH GUSTS TO 45 MPH.

* TIMING: GUSTY WINDS WILL DISSIPATE THIS EVENING.

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... 
  IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL 
  COMPLEX 

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR
  HIGH PROFILE VEHICLES AND TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
948 
WWUS75 KPIH 180226
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
826 PM MDT SUN APR 17 2011

IDZ020-021-181030-
/O.CAN.KPIH.WI.Y.0014.000000T0000Z-110418T0300Z/
/O.NEW.KPIH.WI.Y.0015.110418T1700Z-110419T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT...
MASSACRE ROCKS
826 PM MDT SUN APR 17 2011

...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY...
...WIND ADVISORY IS CANCELLED FOR THE REMAINDER OF THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY. THE
WIND ADVISORY FOR THE REMAINDER OF THIS EVENING HAS BEEN
CANCELLED.

* WINDS: SUSTAINED 30 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING: STRONG GUSTY WINDS WILL DEVELOP AROUND 11 AM MDT.

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS...
  IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL 
  COMPLEX 

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 17, 5:09 AM MDT, 4 hours 8 minutes earlier.

Area forecast discussion, Apr 17, 5:09 AM MDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE POCATELLO ID
509 AM MDT SUN APR 17 2011

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT. THE MOISTURE TRAINS
CONTINUES WITH MULTIPLE SURGES OF MOISTURE WORKING ACROSS EASTERN
IDAHO THROUGH TOMORROW. AFTER THIS MORNING'S WAVE MOVES EAST WE
WILL SEE A BIT OF A BREAK BEFORE THE NEXT ONE ARRIVES LATER
TONIGHT AND LASTS THROUGH THE DAY MONDAY. THIS WILL BRING LIGHT TO
MODERATE AMOUNTS OF PRECIPITATION TO THE AREA. THE OVERALL PATTERN
DURING THIS TIME WILL BE SLOWLY TRANSITIONING FROM ZONAL FLOW TO A
TROF OF LOW PRESSURE DROPPING SOUTHWARD INTO THE PACIFIC
NORTHWEST AND NORTHERN ROCKIES. THIS WILL ACTUALLY PUSH MOST OF
THE MOISTURE INTO THE SOUTHERN AND EASTERN MOUNTAINS. THIS WILL
ACTUALLY HELP SLOWLY DRY OUT PORTIONS OF THE CENTRAL MOUNTAINS AND
ADJACENT AREAS OF THE SNAKE PLAIN/MAGIC VALLEY. TEMPERATURES AND
SNOW LEVELS WILL REMAIN HIGH TODAY...BUT BEGIN TO SLOWLY LOWER
TONIGHT AND TOMORROW. SNOW AMOUNTS SHOULD STILL REMAIN LIGHT EACH
12 HOUR PERIOD...WITH ANY SNOW FALLING BEING WET AND MELTING
SOMEWHAT EXCEPT FOR PROBABLY AT NIGHT. IT WILL BE BREEZY AGAIN
TODAY AND MONDAY. WE ARE LOOKING FOR 20-30 MPH WINDS ACROSS
PORTIONS OF THE SNAKE PLAIN AND ALSO THE PEAKS OF THE SOUTHERN
HIGHLANDS. THERE ARE SOME INDICATIONS THAT WOULD COULD ACTUALLY
PEAK BETWEEN 30-35MPH SUSTAINED FOR A FEW HOURS THIS
AFTERNOON...BUT AT THIS TIME OPTED TO NOT ISSUE A WIND ADVISORY.
THE OVERALL PATTERN LOOKS A LITTLE LIGHTER TOMORROW. WITH THE LAKE
WIND ADVISORY PROGRAM RESTARTING FOR THE SEASON MONDAY...ONE WILL
DEFINITELY BE NEEDED ON AMERICAN FALLS RESERVOIR.

AS WE GO INTO MONDAY NIGHT AND TUESDAY...THE TROF OF LOW PRESSURE
TO OUR NORTHWEST WILL SWING SOUTHEAST ACROSS THE AREA. THIS WILL
KEEP PRECIPITATION GOING...BUT ALSO DRAG A COLD FRONT ACROSS THE
AREA. THIS WILL HELP PUSH THE BULK OF SHOWERS TO THE
EASTERN/SOUTHEASTERN MOUNTAINS BY LATE TUESDAY. WE SHOULD ALSO SEE
STRONG WINDS ONCE AGAIN. THE LOCAL WIND SCHEME POINTS TO A
POSSIBLE WIND EVENT ACROSS THE SNAKE PLAIN AND SOUTHERN HIGHLANDS.
HOWEVER...IT IS NOT THE MOST IDEAL SETUP AND LATELY THE MODELS
HAVE HAD THE WINDS TOO STRONG ABOUT 2 DAYS OUT. FOR NOW...KEPT
WINDS IN THE 20-30MPH SUSTAINED RANGE. EVEN WITH THE FORECAST WIND
SPEEDS CURRENTLY IN PLACE...A LAKE WIND ADVISORY WOULD BE A GIVEN. KEYES

.LONG TERM...WEDNESDAY THROUGH SUNDAY. ZONAL FLOW WILL TURN TO THE
SW IN RESPONSE TO AN UPPER TROF MOVING INTO THE PAC NW WED NIGHT.
THIS WILL INCREASE THE CHANCES FOR PRECIP WED NIGHT THRU FRI. THE
SYSTEM IS RATHER WEAK AND DISORGANIZED...SO NOT EXPECTING MUCH
PRECIP. UPPER RIDGING WILL DRY OUT MOST AREAS FRI NIGHT THRU SAT
NIGHT. A NEW STORM SYSTEM MOVES INTO THE PAC NW ON SUNDAY...
INCREASING THE PRECIP CHANCES MAINLY IN THE NORTHERN PARTS OF THE
FCST AREA. TEMPS WILL REMAIN BELOW NORMAL THRU THE PERIOD. HEDGES

&&

.AVIATION...WIDESPREAD RAIN MOVING THRU THE FCST AREA THIS MORNING
WILL RESULT IN OCNL MVFR CIGS. SOME IMPROVEMENT IS EXPECTED BY
AFTN...BUT SCT SHOWERS WILL STILL BE POSSIBLE THRU TONIGHT. BREEZY
SW WINDS WILL CONTINUE THRU THE DAY IN THE SNAKE RIVER PLAIN AND
EASTERN MAGIC VALLEY. HEDGES

&&

.HYDROLOGY...A WARM AND WET PATTERN WILL CONTINUE THROUGH TUESDAY.
WE WILL SEE RAIN IN LOWER ELEVATIONS WITH A MIX EVEN AT HIGHEST
ELEVATIONS. IT APPEARS THE HARDEST AREAS WILL BE THE EASTERN AND
SOUTHERN MOUNTAINS WHERE ABOVE NORMAL TO WELL ABOVE NORMAL
SNOWPACK EXISTS. AT THIS TIME...WE ARE NOT CALLING FOR FLOODING ON
ANY OF OUR MAJOR WATERWAYS. THAT SAID...WE WILL SEE SOME RISES IN
WATER LEVELS ESPECIALLY ON SMALLER CREEKS AND STREAMS. THE LATEST
FORECASTS CALL FOR NEAR BANKFUL CONDITIONS ON THE PORTNEUF RIVER
IN THE POCATELLO AREA...THE SNAKE RIVER AT BLACKFOOT AND ALSO
ALONG THE BEAR RIVER IN FAR SOUTHEAST IDAHO. SHEET FLOODING WILL
REMAIN POSSIBLE AS WELL. KEYES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 17, 6:04 AM MDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE POCATELLO ID
604 AM MDT SUN APR 17 2011

IDZ017>025-031-032-181215-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
604 AM MDT SUN APR 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

VALLEY RAIN WITH HIGH MOUNTAIN RAIN AND SNOW WILL CONTINUE THROUGH
TONIGHT. THE BEST CHANCES TODAY WILL BE IN THE MOUNTAINS AND FOR
ALL AREAS IN THE SOUTHERN HALF OF THE FORECAST AREA TONIGHT. LIGHT
TO MODERATE AMOUNTS OF PRECIPITATION ARE FORECAST. BREEZY
CONDITIONS ARE ANTICIPATED. SUSTAINED WINDS OF 10-20MPH ARE
POSSIBLE WITH 20-30 MPH ACROSS THE SNAKE PLAIN. ANY SNOW
ACCUMULATION WILL BE ABOVE 7000 FEET AND WILL BE LIGHT BUT ALSO A
VERY WET SNOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THIS WET AND MILD PATTERN WILL CONTINUE THROUGH MONDAY...WHEN LOW
PRESSURE BEGINS TO SLOWLY SINK SOUTH AND A COLD FRONT PUSHES THROUGH.
UNTIL THEN...WE WILL SEE OCCASIONAL RAIN AND HIGH MOUNTAIN
RAIN/SNOW WITH THE NEXT STRONGER SURGE ARRIVING SUNDAY NIGHT AND
MONDAY. MOST ACCUMULATING SNOW WILL REMAIN ABOVE 7000 FEET AND
WILL BE LIGHT BUT ALSO A WET SNOW. WINDS WILL INCREASE TOMORROW
AND AGAIN ON MONDAY. WE MAY SEE WINDS REACHING WIND ADVISORY
LEVELS ACROSS THE SNAKE PLAIN AND SOUTHERN HIGHLANDS MONDAY...BUT
EXACT SPEEDS ARE STILL A LITTLE UNCERTAIN.

WHILE FLOODING ON MAJOR WATERWAYS IS NOT FORECAST...WE WILL LIKELY
SEE SOME RISES IN WATER LEVELS ACROSS THE AREA WITH THIS PATTERN.
A HYDROLOGIC OUTLOOK STATEMENT HAS BEEN ISSUED ADDRESSING THIS
ISSUE ALONG WITH NEAR BAKFULL CONDITIONS FOR SELECT PLACES IN
EASTERN IDAHO. PLEASE REFER TO THIS STATEMENT FOR MORE
INFORMATION. SOME SHEET FLOODING IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.